Alert archive / Oregon / Flash Flood Warnings in 2004
Flash Flood Warning 13, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 19, 2004, 5:38 PM PDT for Baker County, Oregon. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 5:38 PM PDT (00:38 UTC)
- Expired
- Jul 19, 2004, 7:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Baker County, OR
The radar
The Pendleton radar (KPDT), 127 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 200039 FFWBOI ORC001-200245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 538 PM PDT MON JUL 19 2004 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BAKER COUNTY IN NORTHEAST OREGON THIS INCLUDES THE CITY OF BAKER * UNTIL 745 PM PDT * AT 531 PM PDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS IN AND AROUND BAKER CITY * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAINES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 4466 11819 4460 11782 4488 11754 4491 11797 $$ JPB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:25 PM PDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 19, 2:25 PM PDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 325 PM MDT MON JUL 19 2004 .SHORT TERM...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 900 PM FOR ALL ZONES EXCEPT HARNEY COUNTY. MORNING SOUNDING AT BOISE SHOWED 1.09 INCHES OF PRECIPITABLE WATER WHICH IS DOWN A BIT FROM 1.46 INCHES LAST NIGHT. THE MORNING SOUNDING TAKEN UPSTREAM AT RENO ALSO SHOWS A DECREASE IN PW DOWN TO 0.86 INCHES. ALTHOUGH THESE VALUES REPRESENT A SLIGHT DECREASE IN OVERALL MOISTURE CONTENT FROM YESTERDAY...THERE IS STILL ADEQUATE MOISTURE AVAILABLE TO FUEL SCATTERED AFTERNOON THUNDERSTORMS...SOME CAPABLE OF PRODUCING LOCALIZED HEAVY RAIN. THE TROUGH OFF THE WASHINGTON AND OREGON COAST HAS MOVED A LITTLE FURTHER EAST TODAY AND INCREASED WIND SHEAR OVER THE WESTERN HALF OF THE FORECAST AREA WHICH IS ADDING EXTRA SUPPORT TO THE STORMS OVER BAKER COUNTY LATE THIS AFTERNOON. THIS SAME TROUGH WILL TURN THE MID AND UPPER LEVEL FLOW TO A MORE WESTERLY DIRECTION OVER THE NEXT COUPLE OF DAYS. THIS WILL PUSH THE VERY MOIST AIR FURTHER EAST AND SHUT DOWN THE CONNECTION TO THE MONSOON. THERE WILL STILL BE ENOUGH MOISTURE AND INSTABILITY FOR A CHANCE OF THUNDERSTORMS IN THE IDAHO MOUNTAIN ZONES LATE TOMORROW AFTERNOON BUT THE FORECAST AREA WILL BE DRY ON WEDNESDAY. TEMPERATURES WILL BE NEAR NORMAL FOR THE NEXT COUPLE OF DAYS BEFORE A WARMING TREND BEGINS ON THURSDAY AS AN UPPER LEVEL RIDGE BEGINS TO REBUILD OVER WESTERN U.S. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY...MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH ONLY MINOR DIFFERENCES IN POSITION AND STRENGTH OF THE SYSTEMS. RIDGE OF HIGH PRESSURE WILL BE THE MAIN PATTERN OVER THE WESTERN SECTION OF THE COUNTRY FOR MAINLY WARM AND DRY CONDITIONS OVER THE FORECAST AREA. TEMPERATURES ARE EXPECTED TO BE IN THE MID TO UPPER 90S ACROSS MUCH OF THE AREA THROUGH THE EXTENDED PERIOD. GFS CONTINUES TO TRY AND BRING A WEAK SHORT WAVE UNDER THE RIDGE SATURDAY/SUNDAY WITH SOME MOISTURE ALONG WESTERN SECTION OF THE FORECAST AREA. DO NOT HAVE A LOT OF CONFIDENCE IN THIS PATTERN AS IT IS VERY HARD TO BREAK THROUGH THE RIDGE THIS TIME OF YEAR. WILL KEEP A VERY SMALL MENTION OF POPS ALONG THE WESTERN SECTION OF THE FORECAST AREA AND KEEP THE REST OF THE AREA AT OR NEAR ZERO. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLASH FLOOD WATCH ALL ZONES TIL 04 Z (900 PM MDT). OR...FLASH FLOOD WATCH ZONES 62-64 TIL 04Z. (900 PM MDT/800 PM PDT). && DISCUSSION...JB SHORT TERM...TE LONG TERM....GS
Hazardous weather outlook, Jul 19, 5:00 AM PDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 600 AM MDT MON JUL 19 2004 IDZ011>016-028>030-ORZ061>064-201200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 600 AM MDT (500 AM PDT) MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:33 PM PDT | Severe Thunderstorm Warning | BOI | Baker | 57 min |
| Jul 19, 5:43 PM PDT | Severe Thunderstorm Warning | BOI | Baker | 47 min |
Nearby
Flash Flood Warnings in Oregon, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.